MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STINGRAY LP; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STINGRAY LP; CATHETER, PERCUTANEOUS
Model Number 10594
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was not resolved.The target lesion was located in the left anterior descending artery.A stingray lp was selected for use.The balloon was prepped correctly outside the body.During procedure, the balloon was inserted and inflated as normal; stick was performed with a wire with no problem.Subsequently, the wire was tried to swap with a pilot 200 but it could not exit through the stingray balloon catheter.The pilot 200 was then removed and reinserted but failed.Per physician, it was difficult to push the pilot through the stingray hub.A fresh pilot 200 was used and experienced the same resistance at the hub.The procedure could not be completed as planned with the stingray stick and swap technique due to wire resistance at hub and time or contrast exposure.No complications were reported and patient will return for further treatment.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was microscopically and visually examined.The stopcock was still attached to the device.There was contrast in the manifold port, and inflation lumen.Blood was present in the guidewire lumen.The balloon presented no issues.The device was soaked in a water bath to loosen and break up contrast and blood in the device.The device was functionally tested with a 0.014 stingray guidewire.The guidewire was inserted through both the tip and the manifold.When feeding the guidewire through the tip, resistance was felt at the manifold.The guidewire was removed and inserted through the manifold and resistance was found.Further inspection to the manifold showed there was a buckled guidewire lumen just above the strain relief.Product analysis confirmed the reported event.The buckled guidewire on the device is damage consistent with the reported resistance at the hub (manifold) while advancing a guidewire.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STINGRAY LP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11668605
Report Number2134265-2021-04829
Device Sequence Number3157253
Product Code DQY
UDI-Device Identifier08714729903352
UDI-Public08714729903352
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model Number10594
Device Catalogue Number10594
Device Lot Number0026112863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1